MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BATTERY CASING FOR BATTERY POWER LINE II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC BATTERY CASING FOR BATTERY POWER LINE II; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.690
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporter¿s complete address and phone number was not provided.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for the same event: it was reported from (b)(6) that during a knee osteoarthritis (left side) surgical procedure, it was discovered that the battery reamer/drill device suddenly stopped working when used together with the battery casing device.It was reported that the event occurred during use on a patient.There was a twenty minute delay to the surgical procedure.It was not reported if a spare device was available.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was not confirmed.A functional assessment was performed and the device met all technical requirements and no failures were identified.Therefore, an assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BATTERY CASING FOR BATTERY POWER LINE II
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7139985
Report Number8030965-2017-50470
Device Sequence Number1290397
Product Code GEY
UDI-Device Identifier07611819491823
UDI-Public(01)07611819491823(11)160519
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.690
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1